• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

Anybody taken or on Sertraline?

  • Thread starter Mrs Tiggywinkle
  • Start date
R

RoxRacingMind

Member
Joined
Feb 4, 2020
Messages
21
Location
Miami
Hi everyone,
So no one had warned me about increased anxiety from taking sertraline. I was just moved up to 50mg and have constant tingling down my arms, as well as this random wave of heat. I’m not sure if these are side effects of increase anxiety or of the medication.
I’m also taking clonazepam on a “as needed” basis.
 
F

Faith04

Well-known member
Joined
Dec 14, 2019
Messages
51
Location
Canada
Hello,

Yes increased anxiety is a side effect amongst may others. I found going on the facebook group (positive Zoloft support group ) helped alot..there are over 8 k of Zoloft users and respond fast and help a great deal ..good luck
 
AnxiousE

AnxiousE

Well-known member
Joined
Jan 8, 2020
Messages
3,835
Location
USA
Hi everyone,
So no one had warned me about increased anxiety from taking sertraline. I was just moved up to 50mg and have constant tingling down my arms, as well as this random wave of heat. I’m not sure if these are side effects of increase anxiety or of the medication.
I’m also taking clonazepam on a “as needed” basis.

I can't remember what drug it was that caused me the heat (not sure if I had tingling. I occasionally have that anyway so yea don't know), but I do take Sertraline and the side effects from whatever drug it was went away the next day. I'm not really sure the best advice. Maybe try your pharmacist if your doctor isn't available. If it's really bothersome, you may have no choice but to go to urgent care or the ER.
Oh, I'd definitely say it sounds like side effects rather than anxiety. If you can wait it out, see how you feel in a day.
Best

Ps I also take clonazepam too for anxiety
 
D

Dorf

Well-known member
Joined
Sep 30, 2019
Messages
140
Location
Merseyside
I've been on Sertraline for quite some time. I have now decided to stop as I can't deal with the constant nausea and bouts of confusion, both symptoms of the drug. I can only hope I will start to feel better and hopefully not have to take any more similar meds,, time will tell..
 
J

Jono

Well-known member
Joined
Dec 27, 2020
Messages
155
Location
Cornwall
Has anyone had side effects return at the six week mark as I feel nauseous again , just wondered if this is normal or not:(
 
Cinnamone

Cinnamone

Well-known member
Joined
Jul 5, 2021
Messages
109
Location
UK
I had an awful experience with the Sertraline. I started with a low dose first (50mg) and then it was increased to 100mg by the doctor. From the very start, I wasn't feeling 100% right while taking the medication. You know, the deep inside feeling that something isn't as it supposed to be. I was alerted, but I have soldered through 4 months of following doctor's guidance, and then, out of nowhere I started experiencing breathing problems, tingling in my hand, facial swelling, heart throbbing and even more anxiety without obvious triggers.

My doctor moved me to Fluoxetine and all the nasty symptoms are completely gone. I feel much better physically and mentally. Coming off Sertraline was easier than I have thought, but it was like that maybe because I was switching meds and not removing them completely from my system.
 
Talula67

Talula67

Well-known member
Joined
Dec 23, 2020
Messages
4,045
Location
United Kingdom
I'm on 200mg Sertraline and tbh I don't feel like they are working unless I don't take them.

My mental health is on the decline anyway to be honest and I'm waiting for an update on ECG and bloods and the psych is considering adding Quitiapine in the mix .

I also get pxd amitriptyline for pain 20mg of a night and estrogen 0.06mic following a hysterectomy 5 years ago.

I didn't realize that Sertraline exacerbated anxiety though... Silly me thought they were for anxiety aswell. No wonder I'm a shaking mess.

Sorry @Jono not the answer you need I guess but I have been taking them for many years. Can't remember having nausea though ... 🤔
 
J

Jono

Well-known member
Joined
Dec 27, 2020
Messages
155
Location
Cornwall
Has anyone that has used Zoloft had a shaky feeling in your hands? I am on week 5 and my hands are slightly shaky? will that go away when my body gets 100% used to the meds?
I have had shaky hands but it has lessened to a point it’s not noticeable 👍
 
FallingLeaves

FallingLeaves

Well-known member
Joined
Jun 28, 2021
Messages
100
Location
England, UK
Hi Mrs Tiggywinkle.

I am on Sertraline and have been on it for quite a long while at the max adult dose. I am also on a number of other drugs so it can be tricky to pinpoint exactly what Setraline does but I will try and sum it up:

- I didn't get any side effects when I started, but then I was in a very bad place mentally and maybe I wouldn't have noticed?

- I started on a low dose, maybe 50mg or so per day, and we built that up to my current max dose.

- It has helped me feel more 'level' I don't have the crashing highs and lows as I did before (note: other medications I take also help with this, as does excluding alcohol)

- I wouldn't be too stressed about the side effects, maybe even start by taking 1/2 a pill then building up to a full pill, just to take it extra slow.

We're always here if you need to come back to ask other questions :)

xxx
 
FallingLeaves

FallingLeaves

Well-known member
Joined
Jun 28, 2021
Messages
100
Location
England, UK
Hey @Faith04 I am terribly shaky, yes, but then again it could be any one of my medications that is causing this. I think I am naturally highly anxious and so its hard to tell what is just me and what is drugs?

I am definitely better when: I don't drink alcohol, I don't smoke, I don't drink coffee.

Being plain old straight up me is when I'm least shaky. At my worst I can't write, pour milk in my mug or text properly because it gets so bad! But knocking out the above super helps.
 
T

TheOwlOfTheRemove

Active member
Joined
Jun 24, 2021
Messages
26
Location
Worcester Park, Surrey, UK
I had an awful experience with the Sertraline. I started with a low dose first (50mg) and then it was increased to 100mg by the doctor. From the very start, I wasn't feeling 100% right while taking the medication. You know, the deep inside feeling that something isn't as it supposed to be. I was alerted, but I have soldered through 4 months of following doctor's guidance, and then, out of nowhere I started experiencing breathing problems, tingling in my hand, facial swelling, heart throbbing and even more anxiety without obvious triggers.

My doctor moved me to Fluoxetine and all the nasty symptoms are completely gone. I feel much better physically and mentally. Coming off Sertraline was easier than I have thought, but it was like that maybe because I was switching meds and not removing them completely from my system.
I know what you mean. I was switched to Sertraline because the Citalopram didn't seem to be working so well as it used to and I wasn't happy with the new med from the very first - I just felt drugged in a way that I hadn't on either citalopram or fluoxetine. After a few weeks the doc upped the dose from 50mg to 100mg and I immediately got really bad tinnitus that scared me, especially when I consulted Dr Google and learned that SSRI-induced tinnitus could in some cases be permanent. So I stopped as quickly as I could and went back to good old cit, at least I used to be reasonably stable on that, with some propranolol thrown in to keep the anxiety at bay. The tinnitus is still there slightly about a month after my last dose of Sertraline but touch wood it seems to have got a lot milder in the last week or two so I am hoping that it will disappear altogether eventually.
 
F

Fabann58

New member
Joined
Jan 6, 2022
Messages
1
Location
Whickham
Hello,

Yes increased anxiety is a side effect amongst may others. I found going on the facebook group (positive Zoloft support group ) helped alot..there are over 8 k of Zoloft users and respond fast and help a great deal ..good luck
 
Top